Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 45, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jun 11, 2021, 3:36 AM EDT. It took effect at Jun 11, 2021, 7:24 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2021, 3:36 AM EDT (07:36 UTC)
- In effect from
- Jun 11, 2021, 7:24 PM EDT
- Expired
- Jun 12, 2021, 3:30 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
578 WHUS72 KCHS 110736 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 336 AM EDT Fri Jun 11 2021 AMZ350-111700- /O.NEW.KCHS.SC.Y.0045.210612T0000Z-210612T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 336 AM EDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 8 PM this evening to 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
867 WHUS72 KCHS 111056 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 656 AM EDT Fri Jun 11 2021 AMZ350-111900- /O.CON.KCHS.SC.Y.0045.210612T0000Z-210612T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 656 AM EDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 8 PM this evening to 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
898 WHUS72 KCHS 111440 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1040 AM EDT Fri Jun 11 2021 AMZ350-112245- /O.CON.KCHS.SC.Y.0045.210612T0000Z-210612T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1040 AM EDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 8 PM this evening to 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
312 WHUS72 KCHS 111953 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 353 PM EDT Fri Jun 11 2021 AMZ350-120400- /O.CON.KCHS.SC.Y.0045.210612T0000Z-210612T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 353 PM EDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 8 PM this evening to 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
544 WHUS72 KCHS 112324 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 724 PM EDT Fri Jun 11 2021 AMZ350-121100- /O.EXT.KCHS.SC.Y.0045.210611T2324Z-210612T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 724 PM EDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 7 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
571 WHUS72 KCHS 120730 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 330 AM EDT Sat Jun 12 2021 AMZ350-120830- /O.CAN.KCHS.SC.Y.0045.000000T0000Z-210612T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 330 AM EDT Sat Jun 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 2:09 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 11, 2:09 AM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Charleston SC 209 AM EDT Fri Jun 11 2021 .SYNOPSIS... Atlantic high pressure will prevail through Friday. A weak cold front will drop in from the north over the weekend, before another front approaches the region by the middle of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... An outflow boundary that was located just outside the northwest part of our South Carolina counties will fade by 12-1 AM, while a few small showers over the far southeast corner of the area and near the Altamaha River ends even sooner. As a result, the rest of the night will be rainfree. There's a lot of convective debris clouds, but these will shrink in coverage and thin out with time, leaving us under partly to mostly cloudy skies. Other than a little ground fog late from where it rained earlier, no concerns in this regard. Other than tweaks in temperatures for each hour, no changes to lows tonight. Previous discussion... Convective Inhibition (CINH) will continue to increase this evening, and with the passage of the sea breeze that is already through about half of the forecast regions, we are showing no more than slight chance PoPs until about 9-10 PM. The remainder of the night then looks to be rainfree. While we can't rule out a little fog late tonight in locations that received rainfall previously, this is not enough to mention in the forecast. It'll be another warm and humid night, with temperatures very similar to recent night. Both downtown Charleston and the Charleston airport could come close to record high minimums for June 11 (see CLIMATE section below). && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/... Friday: A surface trough will strengthen inland throughout the day before a weak low forms over coastal North Carolina. Aloft, a mid- level trough strengthens as it shifts toward the southern East Coast. The morning hours should remain mostly precip-free before activity moves in from the west later in the day. PoPs peak in the 40-60% range in the late afternoon, highest across the interior zones. It should be the warmest day of the set as west-southwest flow helps boost temperatures to the lower 90s inland of the beaches. Expect a warm night as well, with mins mainly in the low to mid 70s. Saturday: The aforementioned low will move offshore and meander slightly south, allowing a weak back-door cold front to drop into the area from the north. Deep moisture, noted by PWats near 2.3", and surface forcing along the front will lead to higher than normal rain chances. The threat for organized severe weather is low given weak shear, however the main concern will likely focus on the flood potential. Given some areas have received large amounts of rainfall recently, localized heavy downpours in areas with near-saturated soils could lead to minor flooding of roads and low-lying areas. Flood advisories could be needed, especially over areas where training occurs given the relatively weak steering flow. There is still some uncertainty regarding timing and how far south the front reaches considering its slow movement. Recent model runs pushed the timing of the front slightly later; therefore, convection is expected to linger into the overnight period. Widespread, likely PoPs during the day, extend somewhat into the overnight period mainly along the coast. Max temperatures will be in the upper 80s/around 90F. Lows will be near 70F in most locations, with coastal locations a few degrees warmer. Sunday: The front will likely stall just south of the forecast area by morning and dissipate as the sfc low off the Carolina coast finally begins to shift further into the Atlantic. There should be lesser coverage of showers and thunderstorms in the afternoon, with the main target area being along the Georgia coast where the greater instability lies. Highs will range from the mid 80s across the northern zones to around 90F near the Altamaha. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Relatively drier air under northwest/west flow aloft and lack of upper forcing will lead to lower rain chances for Monday and Tuesday. There remains some uncertainty in the longer range, but models hint at a stronger shortwave digging into the eastern CONUS and bringing another front into the region toward the middle of the week. Consensus maintains 20-30% PoPs in the forecast through the period. Temperatures appear to be near to above normal through the period. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR conditions generally expected across the TAF sites through the 6Z TAF period. Sfc low pressure will develop over the Piedmont of the Carolinas today. The terminals will remain under a tightening pressure gradient, between the developing low and Atlantic high pressure. Southwest winds should strengthen through the morning, with gusts between 20-25 kts during the afternoon into the early evening. Any direct impacts from SHRA/TSRA from about 18-24Z Friday at KCHS, KJZI and KSAV is too low to include with the latest TAF set. Extended Aviation Outlook: Flight restrictions possible in afternoon/evening showers and tstms, especially Saturday. && .MARINE... Tonight: South-southwest winds will prevail along the western edge of Atlantic high pressure. Wind speeds will generally peak around 15 or 20 kt, highest across northern South Carolina waters and offshore Georgia waters. Seas will average between 2-4 ft, highest beyond 10 nm from the coast. Friday through Tuesday: A tight pressure gradient between offshore high pressure and a strengthening trough inland will lead to gusty southwest winds across the coastal waters on Friday. Conditions are expected to remain shy of Small Craft Advisory criteria, with gusts topping out in the low 20 kt range. Conditions will ease over the weekend as a weak front drops in from the north. Winds early next week will average 15 knots or less with seas 2-3 feet. && .CLIMATE... Record High Minimum for June 11th... KCHS...76 degrees, last set in 2020. KCXM...79 degrees, last set in 2020. KSAV...76 degrees, last set in 2010. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM...BRM LONG TERM...BRM AVIATION...NED MARINE... CLIMATE...
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:30 PM EDT | Areal Flood Advisory | CHS | Charleston | 36 min |
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.